MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51799
Medical Device Problem Codes Fluid/Blood Leak (1250); Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided indicated that an izasa scientific microport d inflation device was used to inflate the balloon.The microport d inflation device has a 30 cc syringe which is incompatible with the dilation balloon and should not be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." use of the device with an incompatible inflation device is the most likely cause for the reported observation.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was inflated with an incompatible inflation device and was inflated prior to use, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
Prior to a procedure, the physician chose a cook hercules 3 stage wire guided balloon esophageal-pyloric-colonic.They decided to test one (1) balloon without a patient [prior to use].They opened the balloon and inflated it outside of the patient and endoscope.They described a thin jet of liquid leaving the balloon; they think the balloon was perforated.This occurred prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted related to this event.Please reference the section h10 additional manufacturer narrative for this justification.
 
Additional Manufacturer Narrative
An emdr report was initially sent on 21-jun-2019, based on the following information.Prior to a procedure, the physician chose a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.They decided to test one (1) balloon without a patient [prior to use].They opened the balloon and inflated it outside of the patient and endoscope.They described a thin jet of liquid leaving the balloon; they think the balloon was perforated.The device investigation on 07/23/2019 determined that there was no leak in the balloon.Therefore, this event no longer meets the reporting criteria of an fda mdr report.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8722110
Report Number1037905-2019-00338
Device Sequence Number2004437
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)220225(10)W4183996
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberG51799
Device Catalogue NumberHBD-W-8-9-10
Device Lot NumberW4183996
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IZASA MICROPORT D-PULSE INFLATION DEVICE